Glaucoma Eye Drops Side Effects

Hello,

I am pretty new to the biohack/bulletproof world, so thanks for welcoming and bearing with me here. I have had this question for awhile, and this seemed like a place I might be able to get some unique perspective on it.

I take eye drops to manage glaucoma. For those unfamiliar, glaucoma involves a malfunctioning system of draining intraocular fluid from the eye, causing elevated eye pressure, and damage to the optic nerve. Eye drops, as a method of treatment, either reduce production of fluid, or aid in its drainage. Some background on these drops is at the link below:

https://www.glaucoma.org/gleams/glaucoma-medications-and-their-side-effects.php

My primary interest is in the beta blockers (timolol) and alpha agonists (brimonidine). Drops of these class reduce production of fluid to the eye. Some of the drop leaks into the bloodstream, which is where my questions for the bulletproof community come in.

I have a very distinct, predictable reaction in which I get a wave of tiredness between 2-3 hours after taking my drops. My eyelids get heavy, my mouth gets dry, I get a rancid taste in the back of my throat, and I have to fight to not lay down and fall asleep on the spot. This is fairly inconvenient at work, as you might imagine. I've dealt with this for years, so I'm used to expecting this tired wave around 9:00 every day.

I've always wondered about this side effect, and others that the active ingredients in the eye drops, which get into my bloodstream, have on me. Are there any supplements I might look into to counter the effects of the drops? Is there anything I should look for in blood tests which I might be deficient in due to the drops? I'm a moderately competitive distance runner, so is it possible that the drops have an impact on my performance capacity? Glaucoma isn't very common in young people, so I don't find a lot of information on it addressing these questions.

Has anyone here had experiences with this, or even with beta blockers in other areas? Or does anyone have general thoughts or theories? I appreciate the time.

Comments

  • There are many side effects of the most commonly prescribed form of eye drops for glaucoma. Some common side effects are burning, fatigue, headache, dry mouth as you have mentioned. When it is taken in eye drop form eye discomfort and burning sensations occur. In pill form, it causes fatigue, upset stomach, memory issues and frequent urination,

  • I have been on eye drops for raised eye pressure for about eight years and any containing Beta blockkers always affect my breathing. I am suffering at the moment and was surprised to learn that Timolol is in my Monoprost drops and is a beta blocker

Sign In or Register to comment.